MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DENALI FEMORAL SYSTEM; VENA CAVA FILTER

BARD PERIPHERAL VASCULAR, INC. DENALI FEMORAL SYSTEM; VENA CAVA FILTER
Catalog Number DL900F
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 04/29/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported through the litigation process that a vena cava filter was deployed successfully, in a patient with recurrent pulmonary emboli.It was further reported that in ten months five days post a filter deployment, patient was allegedly diagnosed with thrombosis and thrombus above the filter.Reportedly, the device has been removed.The current status of the patient was unknown.
 
Event or Problem Description
It was reported through the litigation process that a vena cava filter was deployed successfully in a patient after being diagnosed with recurrent pulmonary emboli.It was further reported that ten months and five days post a filter deployment, patient was allegedly diagnosed with thrombosis and thrombus above the filter.Reportedly, the device has been removed.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: the device was not returned for evaluation.Medical records were provided and reviewed.Approximately ten months and five days post filter deployment, patient had inferior vena cava occlusion with bilateral extremity deep vein thrombosis.Through the right internal jugular access, a vena cavogram was performed which showed occlusion of the inferior vena cava with fragmented clot above the filter.Around one day later, patient had thrombus in the left iliac system with thrombosis of filter.Patient initiated with thrombolytic therapy yesterday and underwent percutaneous mechanical thrombectomy of the profunda femoral vein.A balloon angioplasty was performed using balloon in the distal common femoral vein due to still residual thrombus in the iliac system.I performed angioplasty in the right common femoral vein and right iliac vein using a balloon.Also, selective catheter placement in the superficial femoral vein demonstrated that it largely appeared to be free of thrombus from the level above the popliteal vein up to the common femoral vein.Due to the thrombus in the filter, we performed balloon angioplasty using a balloon through and across the sheath.Completion venogram demonstrated a significant residual thrombus within the filter.Around one day later, patient had the filter occlusion and bilateral lower extremity deep vein thrombosis.The venogram was performed showed the filter appears to be with tremendous clot burden below and above the filter.A percutaneous thrombectomy was done of the filter.Tremendous amount of clot was removed.There was still occlusion of the filter just below the cone of the inferior vena cava.Based on the conical in shape of the filter, decided to remove the filter and replace it with brand new filter.This was done with a cook gunther tulip inferior vena cava gooseneck snare system and the filter was removed.Then a new inferior vena cava jugular bard denali was then taken just below the renal veins and deployed without tilt.Around one year and six months later, through the left common femoral vein approach, a venogram was performed which demonstrated presence of thrombus starting in the most central portion of the external iliac vein.Therefore, the investigation is inconclusive as no objective evidence has been provided to confirm any alleged deficiency with the filter.Additionally, it can be confirmed that the patient experienced thrombus above the filter post deployment.However, the relationship to the filter is unknown.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.

Brand Name
DENALI FEMORAL SYSTEM
Common Device Name
VENA CAVA FILTER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18638310
Report Number2020394-2024-00163
Device Sequence Number7731776
Product Code DTK
UDI-Device Identifier00801741040801
UDI-Public(01)00801741040801
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K130366
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDL900F
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/11/2024
Supplement Date Received by Manufacturer02/13/2024
Initial Report FDA Received Date02/05/2024
Supplement Report FDA Received Date02/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexFemale
Patient RaceBlack Or African American